Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 91, NWS Boston/Norton, MA

August 28, 2014

NWS Boston/Norton, MA issued this small craft advisory at Aug 28, 2014, 11:16 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2014, 11:16 AM EDT (15:16 UTC)
Expired
Aug 28, 2014, 3:40 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WHUS71 KBOX 281516
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1116 AM EDT THU AUG 28 2014

...LARGE SOUTHERLY SWELLS FROM HURRICANE CRISTOBAL IMPACT THE NEW
ENGLAND OCEAN WATERS THROUGH AT LEAST THURSDAY NIGHT...

ANZ231>234-282100-
/O.NEW.KBOX.SC.Y.0091.140828T1516Z-140828T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1116 AM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-282330-
/O.CON.KBOX.SW.Y.0025.000000T0000Z-140829T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1116 AM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM EDT FRIDAY...

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ235-237-282330-
/O.CON.KBOX.SW.Y.0025.000000T0000Z-140829T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1116 AM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 AM EDT FRIDAY...

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
203 
WHUS71 KBOX 281940
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT THU AUG 28 2014

...LARGE SOUTHERLY SWELLS FROM HURRICANE CRISTOBAL IMPACT THE NEW
ENGLAND OCEAN WATERS THROUGH TONIGHT AND LINGER TOMORROW MORNING...

ANZ231>234-282045-
/O.CAN.KBOX.SC.Y.0091.000000T0000Z-140828T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
340 PM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ250-290345-
/O.EXB.KBOX.SW.Y.0025.000000T0000Z-140830T0100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
340 PM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM EDT
FRIDAY.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254>256-290345-
/O.EXT.KBOX.SW.Y.0025.000000T0000Z-140830T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
340 PM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 PM EDT FRIDAY...

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ235-237-290345-
/O.CON.KBOX.SW.Y.0025.000000T0000Z-140829T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
340 PM EDT THU AUG 28 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 AM EDT FRIDAY...

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 10:21 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 28, 10:21 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1021 AM EDT THU AUG 28 2014

.SYNOPSIS...
A COLD FRONT MOVES OFFSHORE THIS MORNING. HIGH PRESSURE BUILDS IN
WITH DRIER WEATHER AND LESS HUMIDITY FOR TODAY AND FRIDAY.
HURRICANE CRISTOBAL WILL PASS WELL OFFSHORE TODAY BRINGING
DANGEROUS SURF AND RIP CURRENTS TO SOUTH FACING OCEAN BEACHES OF
RI AND MA. PLEASANT LATE SUMMER WEATHER WILL CONTINUE ON
SATURDAY. A FRONT WILL SLOWLY MOVE ACROSS NEW ENGLAND LATE SUNDAY
AND MONDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

FORECAST REMAINS ON TRACK FOR THIS MORNING. HAVE INCREASED TEMPS
SLIGHTLY AS THEY ARE WARMING QUICKER THEN PREV FORECASTED.
REGARDLESS DEWPOINTS HAVE BEEN FALLING ALL MORNING ALLOWING FOR
COMFORTABLE AIR. WINDS HAVE STARTED TO PICK UP ACROSS THE INTERIOR
AND HAVE INCREASED THEM ACCORDINGLY. THIS IS SUPPORTED BY BUFKIT
SOUNDINGS WHICH SHOW MIXING UP TO 850 MB. ANTICIPATE DIURNAL CU TO
DEVELOP TODAY AS THERE IS STILL SOME MOISTURE LINGERING AROUND
THE 850 MB LEVEL.

PREVIOUS DISCUSSION...
DRIER AIR AT THE SURFACE BUT A LAYER OF 80 PCT RH LINGERS BETWEEN
800 AND 850 MB. UPPER TROUGH AND COLD POOL MOVE ACROSS NEW
ENGLAND...ALTHOUGH MOST OF THIS IS FOCUSED ON NORTHERN NEW
ENGLAND. DAYTIME HEATING IN THE MOSTLY CLEAR SKIES SHOULD REACH
850 MB OR A LITTLE HIGHER...TAPPING THIS MOISTURE AND FORMING
DIURNAL CLOUDS LATE MORNING AND AFTERNOON...ESPECIALLY ALONG AND
NORTH OF THE MASS PIKE. THE MIXING WILL ALSO TAP A DEEP LAYER OF
20 KNOT NORTHWEST WINDS CREATING GUSTS TO THAT SPEED DURING THE
MIDDAY AND AFTERNOON.

TEMPS AT THE TOP OF THE MIXED LAYER WILL BE EQUIV TO 10C-12C...
SUPPORTING MAX SFC TEMPS IN THE MID 70S TO LOWER 80S. WITH
DEWPOINTS FALLING INTO THE 50S...THIS WILL MEAN A PLEASANT BREEZY
DAY.

HURRICANE CRISTOBAL WILL PASS ABOUT 375 MILES SOUTHEAST OF
NANTUCKET TODAY. TROPICAL STORM FORCE WINDS ONLY EXTEND ABOUT 205
MILES OUT FROM THE STORM. SWELLS ALREADY TRANSMITTED NORTH
THROUGH THE OCEAN...NOTING A 13-15 SECOND PERIOD OBSERVED ON BOTH
THE SOUTHERN AND EASTERN WATERS...AND A 7 FOOT HEIGHT HAS BEEN
OBSERVED AT THE BUOY SOUTHEAST OF BLOCK ISLAND. WAVE MODEL DATA
SHOWS A 7-8 FOOT SWELL LINGERING ON OUR SOUTHERN EXPOSED WATERS
THROUGH THE DAY AND THEN DIMINISHING TONIGHT. CALCULATIONS SUGGEST
BREAKERS OF 6-12 FEET ON SOUTH- FACING OCEAN BEACHES. WE WILL
CONTINUE THE HIGH SURF ADVISORY AND EXTEND IT THROUGH EARLY
FRIDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...HIGH PRESSURE BUILDS OVER THE REGION AND SHOULD BRING
DIMINISHING WIND WITH DECOUPLING IN THE INTERIOR. DEWPOINTS WILL
FALL TO 45-55 MOST AREAS. THIS WILL ALLOW TEMPERATURES INLAND TO
FALL TO THE UPPER 40S AND 50S. OCEAN INFLUENCE WILL KEEP COASTAL
AREAS AROUND 60 OR LOW 60S.

FRIDAY...
HIGH PRESSURE SURFACE AND ALOFT BUILDS OVERHEAD. THIS WILL MEAN
FAIR SKIES AND LIGHT WINDS...AS WELL AS SEABREEZES ALONG THE
COASTS. TEMPS ALOFT 8-10C SHOULD SUPPORT MAX TEMPS IN THE 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SIGNAL SURFACE AND
UPPER LEVEL RIDGING EARLY IN THIS PERIOD...THEN TREND TOWARD A
FLATTENING OF THE UPPER PATTERN ACROSS THE NORTHERN TIER STATES
MAINLY LATE THIS WEEKEND INTO EARLY NEXT WEEK. NOTING TIMING
ISSUES WITH SURFACE FEATURES BEYOND MONDAY WITH THE FASTER FLOW
ALOFT. ENSEMBLES IN THE LATER PERIODS APPEAR TO BE HANDLING THESE
FEATURES THOUGH LOWER CONFIDENCE FOR THE MONDAY-WEDNESDAY
TIMEFRAME DUE TO THE TIMING ISSUES.

USED A BLEND OF AVAILABLE GUIDANCE THROUGH MONDAY...WHICH SHOWED
GOOD CONSISTENCY TO PREVIOUS FORECASTS...THEN LEANED TOWARD THE
EC/GFS ENSEMBLES BEYOND MONDAY.

DETAILS...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...
SURFACE AND UPPER LEVEL RIDGING TAKES OVER DURING THIS TIMEFRAME...
WITH THE BEST CONDITIONS EXPECTED SATURDAY WITH DRY AND
SEASONABLE CONDITIONS. EXPECT E-W ORIENTED HIGH PRES RIDGE ACROSS
SOUTHERN NEW ENGLAND AS WINDS BECOME MORE SOUTHERLY LATER SAT AND
SAT NIGHT. THIS RIDGE WILL HOLD OFF THE APPROACH OF THE NEXT
FRONTAL SYSTEM...KEEPING DRY CONDITIONS THROUGH SAT NIGHT. HIGHS
ON SAT WILL BE CLOSE TO SEASONABLE NORMALS /IN THE 70S/.

WILL SEE PATCHY FOG DEVELOP LATE BOTH NIGHTS...FIRST WITH
LIGHT/VRBL WINDS FRI NIGHT THEN BECOMING S BY SAT NIGHT WHICH WILL
BRING IN SOME MORE LOW LEVEL MOISTURE. UPPER LEVEL RIDGE STARTS TO
BREAK DOWN DURING SAT NIGHT...SO WILL NOT ONLY SEE HUMIDITY
INCREASE BUT TEMPS BE SEVERAL DEGS MILDER SAT NIGHT AS COMPARED TO
FRI NIGHT. FRI NIGHT LOWS WILL BE MAINLY IN THE 50S...THEN IN THE
LOWER-MID 60S SAT NIGHT.

SUNDAY THROUGH MONDAY NIGHT...
A ILL DEFINED WARM FRONT WILL CROSS THE REGION EARLY
SUNDAY...BRINGING WARM AND MORE HUMID CONDITIONS AS S-SW WINDS
TAKE OVER. THIS WILL ALSO USHER IN A ROUND OF SCT
SHOWERS/THUNDERSTORMS ESPECIALLY SUN AFTERNOON/EVENING WITH BETTER
INSTABILITY. WITH A FLATTER...NEARLY ZONAL UPPER LEVEL
FLOW SUNDAY NIGHT...NOTING ANOTHER FRONT TRYING TO SINK S OUT OF
SOUTHERN QUEBEC/ONTARIO. APPEARS THIS FRONT WILL STALL ACROSS
NORTHERN NEW ENGLAND...UNTIL AN H5 SHORT WAVE MOVES OUT OF THE
GREAT LAKES ALONG THIS FRONT. THIS WILL BE FOCUS OF SHOWER/TSTM
ACTIVITY ESPECIALLY SUNDAY NIGHT INTO MONDAY...WITH BEST SHOT FOR
CONVECTION EARLY SUN EVENING THEN AGAIN FROM MIDDAY MONDAY ONWARD
WITH HELP FROM DIURNAL HEATING.

EXPECT HIGHS BOTH SUNDAY AND MONDAY IN THE 80S WITH LOWS BOTH
NIGHTS IN THE 65 TO 70 DEGREE RANGE.

TUESDAY AND WEDNESDAY...
WITH FAST MOVING UPPER LEVEL PATTERN IN PLACE...WILL SEE
CHANGEABLE CONDITIONS DURING THIS TIMEFRAME. AT THIS POINT...HAVE
CONTINUED LOW CHANCE POPS LATE TUE INTO WED AS ANOTHER FRONT
SWEEPS ACROSS THE NORTHEAST. HOWEVER...LOWER CONFIDENCE DUE TO
TIMING OF SURFACE FEATURES.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /TODAY THROUGH FRIDAY/...HIGH CONFIDENCE.

VFR THROUGH THE PERIOD. NORTHWEST WINDS WILL BECOME GUSTY NEAR 20
KNOTS LATE THIS MORNING AND AFTERNOON...THEN DIMINISH TOWARD
EVENING. LIGHT WINDS FRIDAY WILL ALLOW SEA BREEZES TO DEVELOP
ALONG THE COAST LATE MORNING AND AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. NORTHWEST WINDS GUST TO 20
KNOTS MIDDAY AND AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODERATE CONFIDENCE.
MAINLY VFR. LIGHT E-SE WINDS FRI NIGHT BECOME S SAT. MVFR-IFR
CIGS/VSBYS POSSIBLE IN NORMALLY PRONE VALLEY LOCATIONS BOTH NIGHTS
IN PATCHY FOG...AND ALONG THE COASTS SAT NIGHT.

SUNDAY THROUGH MONDAY...LOW CONFIDENCE.
STARTING OFF VFR EARLY SUN...THEN A MIX OF LOW END VFR TO MVFR.
EXPECT SHOWERS ACROSS THE TERMINALS. BRIEF LOCAL IFR IN ANY TSRA.
CONTINUED S/SW WINDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /TODAY THROUGH FRIDAY/...HIGH CONFIDENCE.

1030 AM UPDATE...
HAVE ADJUSTED WAVE HEIGHTS ACCORDINGLY TO WHAT IS OCCURRING THIS
MORNING. SOUTH OF BLOCK ISLAND...THE BUOY HAS REMAINED ABOUT 5 FT
WITH A PERIOD OF 13 SEC. APPEARS BOTH THE PERIOD AND SWELL WILL
MAX OUT BY THIS AFTERNOON.

TODAY AND TONIGHT...
SOUTH SWELL FROM HURRICANE CRISTOBAL WILL CONTINUE TO
BUILD...REACHING A PEAK OF 6 TO 9 FEET ON THE SOUTHERN EXPOSED
WATERS. THE HURRICANE ITSELF WILL PASS 375 MILES SOUTHEAST OF
NANTUCKET WITH TROPICAL STORM FORCE WINDS EXTENDING ONLY 205 MILES
FROM THE CENTER. SO THE NEW ENGLAND WATERS SHOULD HAVE NO EFFECTS
OTHER THAN THE ROUGH SWELL. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS CONTINUES.

FRIDAY...
HIGH PRESSURE BUILDS OVER NEW ENGLAND AND THE WATERS. THIS WILL
MEAN LIGHT WIND...BECOMING ONSHORE NEAR THE COAST. SEAS WILL
DIMINISH THROUGH THE DAY. ROUGH SEAS MAY LINGER ON THE WATERS
SOUTH AND EAST OF CAPE COD AND NANTUCKET...AND SO A SMALL CRAFT
ADVISORY CONTINUES FOR THOSE OUTER WATERS THROUGH THE DAY.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODERATE CONFIDENCE.
LIGHT NE-E WINDS EARLY FRI NIGHT BECOMING SE BY SAT MORNING...THEN
SHIFT TO S AND PICK UP DURING THE DAY SAT. GUSTS UP TO 20 KT
POSSIBLE ON OUTER WATERS SAT NIGHT.

LEFTOVER SWELL ON OUTER WATERS FROM CRISTOBAL FRI NIGHT...THEN
SHOULD SUBSIDE. PATCHY FOG POSSIBLE DURING THE OVERNIGHT HOURS...
ESPECIALLY ALONG THE S COAST.

SUNDAY THROUGH MONDAY...MODERATE CONFIDENCE.
S-SW WINDS GUSTING UP TO 20 KT ON SUNDAY...THEN DROP OFF A BIT
MONDAY. SEAS INCREASE AGAIN UP TO AROUND 5 FT ON THE SOUTHERN
OUTER WATERS DUE TO LONG S-SW FETCH. PATCHY FOG MAY REMAIN AN
ISSUE OVER THE WATERS...ESPECIALLY DURING OVERNIGHT PERIODS. SCT
SHOWERS/TSTMS REDUCING VSBYS AS WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR MAZ020-022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT FRIDAY
     FOR ANZ235-237.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT FRIDAY
     FOR ANZ254>256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB/DUNTEN
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/DUNTEN/EVT
Hazardous weather outlook, Aug 28, 4:25 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT THU AUG 28 2014

CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-290830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
425 AM EDT THU AUG 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A LOW PROBABILITY FOR A FEW THUNDERSTORMS SUNDAY
AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-022>024-RIZ006>008-290830-
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EDT THU AUG 28 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

THERE WILL BE A LOW PROBABILITY FOR A FEW THUNDERSTORMS SUNDAY AND
MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-290830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 AM EDT THU AUG 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HURRICANE CRISTOBAL WILL PASS WELL SOUTHEAST OF NEW ENGLAND LATE
TONIGHT. SOUTH SWELLS WILL CONTINUE TO BUILD...UPWARDS TO 6 TO 8
FT ACROSS THE SOUTHERN OUTER WATERS UP TO EAST OF CAPE COD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH SOUTH SWELLS WILL CONTINUE ON FRIDAY ON THE OUTER WATERS
FROM CAPE COD SOUTHWARD...THEN SHOULD SUBSIDE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:36 PM EDTSpecial Weather StatementBOXWorcester54 min

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.